Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Valuations and multiplier ideals

Authors: Charles Favre and Mattias Jonsson
Journal: J. Amer. Math. Soc. 18 (2005), 655-684
MSC (2000): Primary 14B05; Secondary 32U25, 13H05
Published electronically: April 13, 2005
MathSciNet review: 2138140
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a new approach to the study of multiplier ideals in a local, two-dimensional setting. Our method allows us to deal with ideals, graded systems of ideals and plurisubharmonic functions in a unified way. Among the applications are a formula for the complex integrability exponent of a plurisubharmonic function in terms of Kiselman numbers, and a proof of the openness conjecture by Demailly and Kollár. Our technique also yields new proofs of two recent results: one on the structure of the set of complex singularity exponents for holomorphic functions; the other by Lipman and Watanabe on the realization of ideals as multiplier ideals.

References [Enhancements On Off] (What's this?)

  • [BM] M. Blel and S.K. Mimouni.
    Singularités et intégrabilité des fonctions plurisousharmoniques.
    Ann. Inst. Fourier, to appear.
  • [D] J.-P. Demailly.
    Multiplier ideal sheaves and analytic methods in algebraic geometry.
    In School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste 2000), 1-148.
    ICTP Lect. Notes, vol. 6, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2001. MR 1919457 (2003f:32020)
  • [DEL] J.-P. Demailly, L. Ein and R. Lazarsfeld.
    A subadditivity property of multiplier ideals.
    Michigan Math. J. 48 (2000), 137-156. MR 1786484 (2002a:14016)
  • [DK] J.-P. Demailly and J. Kollár.
    Semi-continuity of complex singularity exponents and Kähler-Einstein metrics on Fano orbifolds.
    Ann. Sci. École Norm. Sup. (4) 34 (2001), no. 4, 525-556. MR 1852009 (2002e:32032)
  • [ELS] L. Ein, R. Lazarsfeld and K.E. Smith.
    Uniform approximation of Abhyankar valuation ideals in smooth function fields.
    Amer. J. Math. 125 (2003), no. 2, 409-440. MR 1963690 (2003m:13004)
  • [FJ1] C. Favre and M. Jonsson.
    The valuative tree.
    Lecture Notes in Mathematics, 1853. Springer-Verlag, Berlin, 2004. MR 2097722
  • [FJ2] C. Favre and M. Jonsson.
    Valuative analysis of planar plurisubharmonic functions.
    Invent. Math., to appear.
  • [I] J. Igusa.
    On the first terms of certain asymptotic expansions.
    Complex analysis and algebraic geometry, 357-368.
    Iwanami Shoten, Tokyo, 1977. MR 0485881 (58:5680)
  • [Ki1] C.-O. Kiselman.
    Un nombre de Lelong raffiné.
    Séminaire d'analyse complexe et géométrie 1985-1987, pp. 61-70. Faculté des sciences de Tunis et Faculté des Sciences et techniques de Monastir.
  • [Ki2] C.-O. Kiselman.
    Attenuating the singularities of plurisubharmonic functions.
    Ann. Polon. Math. 60 (1994), no. 2, 173-197. MR 1301603 (95i:32024)
  • [Ku] T. Kuwata.
    On log canonical thresholds of reducible plane curves.
    Amer. J. Math. 121 (1999), no. 4, 701-721. MR 1704476 (2001g:14047)
  • [La] R. Lazarsfeld.
    Positivity in algebraic geometry II.
    Ergebnisse der Math. und ihrer Grenzgebiete (3), vol. 49. Springer-Verlag, Berlin, 2004. MR 2095472
  • [Li] J. Lipman.
    Adjoints of ideals in regular local rings.
    Math. Res. Lett. 1 (1994), no. 6, 739-755.
    With an appendix by S. C. Cutkosky. MR 1306018 (95k:13028)
  • [LW] J. Lipman and K.-I. Watanabe.
    Integrally closed ideals in two-dimensional regular local rings are multiplier ideals.
    Math. Res. Lett. 10 (2003), no. 4, 423-434. MR 1995782 (2004m:13059)
  • [MP] J. McKernan and Y. Prokhorov.
    Threefold thresholds.
    Manuscripta Math. 114 (2004), 281-304. MR 2075967
  • [Mi] S. K. Mimouni.
    Singularités des fonctions plurisousharmoniques et courants de Liouville.
    Thèse de la faculté des sciences de Monastir, Tunisie, 2001.
  • [N] A. M. Nadel.
    Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature.
    Ann. of Math. (2) 132 (1990), 549-596. MR 1078269 (92d:32038)
  • [PS] D.-H. Phong and J. Sturm.
    On a conjecture of Demailly and Kollár.
    Kodaira's issue. Asian J. Math. 4 (2000), no. 1, 221-226. MR 1803721 (2002b:32043)
  • [S] V. V. Shokurov.
    Three-dimensional log perestroikas.
    Russian Acad. Sci. Izv. Math. 40 (1993), no. 1, 95-202. MR 1162635 (93j:14012)
  • [Sp] M. Spivakovsky.
    Valuations in function fields of surfaces.
    Amer. J. Math. 112 (1990), no. 1, 107-156. MR 1037606 (91c:14037)
  • [S] H. Skoda.
    Sous-ensembles analytiques d'ordre fini ou infini dans $\mathbf{C}^n$.
    Bull. Soc. Math. France 100 (1972), 353-408. MR 0352517 (50:5004)
  • [TW] S. Takagi and K.-I. Watanabe.
    When does the subadditivity theorem for multiplier ideals hold?
    Trans. Amer. Math. Soc. 356 (2004), 3951-3961. MR 2058513 (2005d:13016)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14B05, 32U25, 13H05

Retrieve articles in all journals with MSC (2000): 14B05, 32U25, 13H05

Additional Information

Charles Favre
Affiliation: CNRS, Institut de Mathématiques, Equipe Géométrie et Dynamique, F-75251 Paris Cedex 05, France

Mattias Jonsson
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109
Address at time of publication: Department of Mathematics, Royal Institute of Technology, SE-100 44 Stockholm, Sweden

Keywords: Valuations, multiplier ideals, singularity exponents, Arnold multiplicity, Lelong numbers, Kiselman numbers, trees, Laplace operator.
Received by editor(s): January 16, 2004
Published electronically: April 13, 2005
Additional Notes: The second author was partially supported by NSF Grant No. DMS-0200614
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society